California, 2012Flash Flood in California, September 9, 2012
September 9, 2012 · NWS PSR · 1 event in 1 county or zone
Thunderstorms developed during the evening hours over portions of central Imperial county, including the area around the community of Brawley. 5 inches of rain fell between 7 and 8 pm, resulting in flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the evening hours over portions of central Imperial county, including the area around the community of Brawley. Radar indicated that over 1.5 inches of rain fell between 7 and 8 pm, resulting in flash flooding. A Flash Flood Warning was issued for central Imperial county, beginning at 810 pm, which continued past 11 pm. The flash flooding caused the closure of Highway 78 east of Brawley. Fortunately, no injuries occurred due to the flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Sep 9, 2:30 PM PST, 5 hours 40 minutes earlier.
Area forecast discussion, Sep 9, 2:30 PM PST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
330 PM MST SUN SEP 9 2012
.UPDATE...UPDATED AVIATION AND FIRE WX DISCUSSIONS.
&&
.SYNOPSIS...
A WEAK UPPER LOW WILL INTERACT WITH A MOIST AIRMASS OVER ARIZONA AND
SOUTHEAST CALIFORNIA...LEADING TO ABOVE AVERAGE STORM CHANCES
THROUGH TUESDAY. THERE WILL BE LARGE VARIATIONS IN STORM COVERAGE
AND INTENSITY FROM DAY TO DAY...WITH STORMS LIKELY MONDAY AND
TUESDAY OVER SOUTH-CENTRAL ARIZONA. HIGH TEMPERATURES WILL BE BELOW
NORMAL THROUGH THURSDAY. DRY AIR MOVES IN DURING THE LATTER HALF OF
THE WEEK WITH STORM CHANCES ENDING BY FRIDAY...ALONG WITH A GRADUAL
WARMING TREND.
&&
.DISCUSSION...
TONIGHT THROUGH TUESDAY...
TAKING A PEAK AT IR SATELLITE IMAGERY AND LIGHTNING...THERE IS
CURRENTLY ALOT OF THUNDERSTORM ACTIVITY OVER THE NORTHERN GULF OF
CALIFORNIA THIS AFTERNOON. TWO SEPARATE COMPLEXES HAVE EVOLVED AND
HAVE JOINED FORCES...ONE ASSOCIATED WITH THE UPPER LEVEL LOW ON THE
WEST SIDE OF THE GULF...AND ANOTHER THAT HAS PROGRESSIVELY MOVED
NORTH ALONG THE EASTERN SHORE OF THE GULF OF CALIFORNIA. CLOUD TOPS
ARE STARTING TO COOL NORTH OF THESE COMPLEXES OVER WESTERN PIMA/YUMA
COUNTIES...SO STORM ACTIVITY WILL QUICKLY PICK UP AND ADVANCE
NORTHWARD ACROSS THE SOUTHWEST AND CENTRAL DESERTS OF OUR CWA OVER
THE NEXT COUPLE OF HOURS. ANY OF THESE STORMS THAT FORM WILL HAVE
THE POTENTIAL TO PRODUCE BRIEF HEAVY RAINFALL...AND STRONG GUSTY
WINDS THAT CAN GENERATE BLOWING DUST.
THE LATEST MODELS CONTINUE TO SUGGEST THAT THE ATMOSPHERE WILL
CONTINUE TO MOISTEN...UPWARDS TO AROUND 1.9IN OF PRECIPITABLE WATER
PER RECENT FORECAST MODEL SOUNDINGS...AND THE MODELS ARE STILL IN
GOOD AGREEMENT AS TO THE UPPER LOW DRIFTING A LITTLE WESTWARD THIS
EVENING AND THEN GETTING PICKED UP BY THE WESTERLIES AND SLOWLY
PUSHED NORTHEASTWARD ACROSS SOUTHERN CALIFORNIA AND ARIZONA MONDAY
AND TUESDAY.
EVEN THOUGH THERE CONTINUES TO BE SUBTLE TIMING AND PLACEMENT
DIFFERENCES AMONGST THE MODELS WITH REGARD TO DYNAMICAL LIFTING
MECHANISMS TO HELP STORMS FORM AND RING OUT THE MOISTURE...MONDAY
AND TUESDAY STILL LOOK TO BE THE MOST ACTIVE DAYS. THE MAIN THREAT
BOTH DAYS WILL BE FOR FLASH FLOODING AS STORMS WILL BE PRONE TO
PRODUCE MODERATE TO HEAVY RAIN ACROSS MOST OF THE FORECAST AREA...
THE FOCUS ALONG THE LOWER COLORADO RIVER VALLEY AND OVER YUMA AND LA
PAZ COUNTIES MONDAY...THEN SHIFTING EAST OVER MARICOPA AND SOUTHERN
GILA COUNTY BY TUESDAY. WILL PASS THIS THOUGHT ON TO FUTURE SHIFTS
TO CLOSELY ASSESS THE NEED FOR A FLASH FLOOD WATCH ONE OR BOTH DAYS.
DAYTIME TEMPERATURES WILL CONTINUE TO TREND BELOW NORMAL...AT LEAST
THROUGH THURSDAY...ALL PREDICATED ON DAY TO DAY PRECIPITATION
PATTERNS AND THE AMOUNT OF LINGERING CLOUD COVER.
WEDNESDAY THROUGH SATURDAY...BEHIND THE DEPARTING TROUGH...DRY
ADVECTION TAKES HOLD THE LATTER HALF OF THE WEEK WITH ONLY LOW END
SLIGHT CHANCES LEFT WEDNESDAY AND THURSDAY...MAINLY OVER THE HIGHER
TERRAIN OF SOUTH-CENTRAL ARIZONA...BEFORE CHANCES DROP OFF
ALTOGETHER FRIDAY AND SATURDAY. WITH THE DRY AIR AND THE SLOWLY
BUILDING RIDGE...HIGH TEMPS SLOWLY WARM UP.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL...
SHOWERS EAST OF THE PHOENIX METRO AREA THAT OCCURRED THIS MORNING
AND EARLY AFTERNOON HAVE HELPED TO STABILIZE THE ATMOSPHERE.
HOWEVER...CONVECTION IS EXPECTED TO REDEVELOP THIS AFTERNOON...BUT
GENERALLY REMAIN WEST OF THE PHOENIX METRO AREA...FOCUSED MORE
TOWARDS GILA BEND AND YUMA. OTHERWISE...THERE IS AN ABOVE AVERAGE
CHANCE FOR AN OUTFLOW BOUNDARY CONTAINING STRONG WINDS AND BLOWING
DUST TO REACH THE WEST VALLEY EARLY THIS EVENING.
SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
LATEST SATELLITE AND RADAR IMAGERY SUGGEST CONVECTION WILL DEVELOP
ACROSS SOUTHWESTERN AZ THIS AFTERNOON...PERHAPS REACHING
SOUTHEASTERN CA THIS EVENING. CHANCE FOR SHOWERS AND THUNDERSTORMS
IS HIGHER THAN NORMAL AT KIPL AND VCSH HAS BEEN INCLUDED IN THE
TAFS. PROBABILITIES ARE SOMEWHAT LOWER AT KBLH. ANY STORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING STRONG DOWNBURST
WINDS...FREQUENT LIGHTNING AND HEAVY RAIN THAT WILL BRIEFLY LOWER
VSBYS AND CIGS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
HIGH PRESSURE WILL BUILD ACROSS SOUTHERN CA...PRODUCING A DRY WEST
TO NORTHWESTERLY FLOW ACROSS THE FORECAST AREA. MOISTURE WILL BE
SCOURED OUT WEDNESDAY...BUT MAY STILL BE SUFFICIENT FOR ISOLATED
SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE HIGHER ELEVATIONS. BUT
BY THURSDAY...PRECIP CHANCES WILL BE NEGLIGIBLE. A WARMING TREND IS
ALSO EXPECTED...WITH BELOW NORMAL TEMPERATURES APPROACHING NORMAL
VALUES BY THE WEEKEND.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...MEYERS/AJ
AVIATION...HIRSCH
FIRE WEATHER...HIRSCH
Hazardous weather outlook, Sep 9, 2:44 PM PST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
344 PM MST SUN SEP 9 2012
AZZ021>023-026>028-101300-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
344 PM MST SUN SEP 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON
AND EVENING. STORMS THAT FORM OVER YUMA AND LA PAZ COUNTIES WILL BE
MORE APT TO PRODUCE HEAVY RAIN THAT COULD LEAD TO LOCALIZED FLOODING
CONCERNS. ACROSS MARICOPA AND NORTHWEST PINAL COUNTIES...THE STORM
THREAT WILL BE MORE ISOLATED IN NATURE...BUT IT IS NOT OUT OF THE
QUESTION FOR ANY STORM THAT FORMS TO PRODUCE STRONG GUSTY WINDS UP
TO 40 MPH AND BLOWING DUST THAT COULD QUICKLY REDUCE VISIBILITIES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SHOWER AND THUNDERSTORMS ARE LIKELY MONDAY AND TUESDAY...AND THE
POTENTIAL EXISTS FOR THESE STORMS TO PRODUCE MODERATE TO HEAVY
AMOUNTS OF PRECIPITATION THAT COULD LEAD TO FLOODING IN SOME AREAS.
STORM CHANCES TREND DOWN TO SLIGHT WEDNESDAY...AND GO AWAY ALTOGETHER
THURSDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND TUESDAY.
AZZ024-101300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
344 PM MST SUN SEP 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STORM CHANCES CONTINUE THIS AFTERNOON AND EVENING...BUT STORMS ARE
EXPECTED TO BE ISOLATED IN NATURE. ANY STORM WILL HAVE THE POTENTIAL
TO PRODUCE BRIEF HEAVY RAINFALL AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SHOWER AND THUNDERSTORMS ARE LIKELY MONDAY AND TUESDAY...AND THE
POTENTIAL EXISTS FOR THESE STORMS TO PRODUCE MODERATE TO HEAVY
AMOUNTS OF PRECIPITATION THAT COULD LEAD TO FLOODING IN SOME AREAS.
STORM CHANCES TREND DOWN TO SLIGHT WEDNESDAY...AND GO AWAY ALTOGETHER
THURSDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
AZZ020-025-CAZ030>033-101300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
344 PM MST SUN SEP 9 2012 /344 PM PDT SUN SEP 9 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ABOVE AVERAGE STORM CHANCES CAN BE EXPECTED THIS AFTERNOON AND
EVENING. STORMS WILL HAVE MORE POTENTIAL TO PRODUCE FLOODING THAN
GENERATING DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SHOWER AND THUNDERSTORMS ACTIVITY PEAKS MONDAY INTO TUESDAY...AND
THE POTENTIAL EXISTS FOR THESE STORMS TO PRODUCE MODERATE TO HEAVY
AMOUNTS OF PRECIPITATION THAT COULD LEAD TO FLOODING IN SOME AREAS.
STORM CHANCES TREND DOWN TO SLIGHT BY LATE TUESDAY...AND GO AWAY
ALTOGETHER THE REMAINDER OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Sep 9, 6:15 PM PST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
715 PM MST SUN SEP 9 2012
CAZ031-033-100315-
IMPERIAL CA-
715 PM PDT SUN SEP 9 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
UNTIL 815 PM PDT
AT 713 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES EAST OF BRAWLEY...MOVING WEST AT 10 MPH.
LOCALLY DENSE BLOWING DUST IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BRAWLEY...IMPERIAL...EL CENTRO...CALIPATRIA...NILAND...AND SALTON
CITY...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
IN ADDITION...SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE
LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE
POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE
DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK.
TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3341 11608 3337 11481 3272 11492 3264 11609
TIME...MOT...LOC 0215Z 100DEG 10KT 3306 11530
WOODALL
Special weather statement, Sep 9, 6:26 PM PST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
726 PM MST SUN SEP 9 2012
AZZ022-023-100315-
MARICOPA AZ-
726 PM MST SUN SEP 9 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 815 PM MST
AT 720 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CIRCLE CITY...MOVING NORTHWEST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AS WELL AS AREAS OF BLOWING DUST AND REDUCED VISIBILITIES
UNDER 1 MILE.
LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...
WICKENBURG...
WITTMANN...
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3389 11232 3361 11257 3379 11294 3401 11275
TIME...MOT...LOC 0225Z 128DEG 13KT 3379 11263
DEWEY
Special weather statement, Sep 9, 6:45 PM PST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
745 PM MST SUN SEP 9 2012
AZZ022-023-100330-
MARICOPA AZ-
745 PM MST SUN SEP 9 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 830 PM MST
AT 739 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTH OF NORTH MOUNTAIN PARK...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
DESERT RIDGE MARKETPLACE...
SUN CITY WEST...
PEORIA...
ANTHEM...
NORTH MOUNTAIN PARK...
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3388 11222 3377 11180 3349 11204 3365 11239
TIME...MOT...LOC 0244Z 222DEG 11KT 3367 11205
DEWEY
Local storm report, Sep 9, 6:49 PM PST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
749 PM MST SUN SEP 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG FORTUNA FOOTHILLS 32.66N 114.41W
09/09/2012 YUMA AZ TRAINED SPOTTER
INTERSTATE 8 CLOSED FROM AVE 3E TO FOOTHILLS BLVD DUE
TO DOWNED POWER LINES.
&&
EVENT NUMBER PSR1200327
MBLocal storm report, Sep 9, 7:01 PM PST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
801 PM MST SUN SEP 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HEAVY RAIN 7 SW WITTMANN 33.70N 112.60W
09/09/2012 M1.25 INCH MARICOPA AZ TRAINED SPOTTER
ONE HOUR RAINFALL.
&&
EVENT NUMBER PSR1200328
MBSpecial weather statement, Sep 9, 7:16 PM PST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
816 PM PDT SUN SEP 9 2012
CAZ031-033-100400-
IMPERIAL CA-
816 PM PDT SUN SEP 9 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
UNTIL 900 PM PDT
AT 809 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BRAWLEY...MOVING WEST AT 15 MPH.
WIDESPREAD WIND GUSTS UP TO 45 MPH WILL CONTINUE ACROSS THE COUNTY
THROUGH 900 PM.
LOCATIONS IMPACTED INCLUDE...
BRAWLEY...
IMPERIAL...
WESTMORLAND...
SALTON CITY...
PLASTER CITY...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE WINDS DECREASE.
VERY HEAVY RAINFALL FROM GLAMIS...TO BRAWLEY...TO SOUTH OF SALTON
CITY MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF
POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK
OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND
OTHER VEHICLES.
LAT...LON 3265 11606 3341 11606 3338 11479 3274 11490
TIME...MOT...LOC 0315Z 094DEG 14KT 3301 11550
WOODALL
Flash Flood, Imperial
- When
- September 9, 8:10 PM PST to 11:15 PM PST
- Where
- Imperial County, 0.58 mi W of Alamoria to 1.42 mi SW of Alamoria
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.980, -115.480
Thunderstorms developed across portions of central Imperial county during the evening hours on September 9th, and they affected the communities of Calipatria and Brawley, as well as motorists on Highway 78. Radar indicated that over 1.5 inches of rain fell near Weist between 7 and 8 pm, and the heavy rain led to flash flooding. A Flash Flood Warning for central Imperial county was issued at 810 pm, and the warning continued past 11 pm. According to local law enforcement, the flooding caused the closure of Highway 78 east of Brawley. Fortunately, no injuries or accidents occurred due to the flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Indiana, September 9, 20121 death · 1 event
- Wildfire in Wyoming, September 9 to 16, 2012$4.0 million · 1 event
- Damaging Winds and Heavy Rain in Arizona, September 9, 2012$30,000 · 56 kt wind · 4 events
- Tornado and Flash Flooding in California, September 9 to 10, 2012$16,000 · EF0 · 14 events
- Waterspouts in Lake Michigan, September 9, 20124 events
- Flash Flooding in California, September 9 to 10, 20122 events
- Marine Thunderstorm Wind in Gulf of Mexico, September 9, 20121 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, September 9, 20121 event
- Wildfire in Oregon, September 9 to 30, 20121 event
- Waterspout in Lake Ontario, September 9, 20121 event
- Wildfire in Washington, September 9 to 14, 20121 event
- Dust Storm in Arizona, September 9, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 407402.